Alert archive / North Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 33, NWS Bismarck, ND

June 15, 2009Burleigh County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 15, 2009, 6:53 PM CDT for Burleigh County, North Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2009, 6:53 PM CDT (23:53 UTC)
Expired
Jun 15, 2009, 7:45 PM CDT
In force
52 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

County Burleigh County, ND

The radar

The Bismarck radar (KBIS), 32 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:15 PM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 15, 2:15 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
215 PM CDT MON JUN 15 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
CURRENTLY...RIDGE HAS MOVED WELL TO THE EAST OF THE DAKOTAS WHILE A
SHORTWAVE ENTERS THE AREA FROM THE LARGE SCALE TROF ALONG THE WEST
COAST. A LEESIDE SURFACE TROF HAS DEVELOPED FROM THE SOUTHWEST FLOW
OVER THE ROCKIES. THUNDERSTORMS AND SHOWERS HAVE PRODUCED RATHER
COPIUS AMOUNTS OF RAINFALL IN MY SOUTH CENTRAL COUNTIES THIS
MORNING...WITH MORE EXPECTED TONIGHT. MAIN FORECAST CONCERN IS
RAINFALL AMOUNTS AND POSSIBLE SEVERE WEATHER.

WITH SHORTWAVE ENERGY ALOFT...AND PRECIPITABLE WATERS OF WELL OVER
AN INCH ACROSS MY CWA...I EXPECT WIDESPREAD THUNDERSTORMS THROUGH
THE EARLY EVENING HOURS. EXPECT THINGS TO QUIET DOWN SOMEWHAT
OVERNIGHT. MODELS ARE IN BETTER AGREEMENT TODAY IN PRODUCING A
CLOSED LOW OVER EASTERN MONTANA TONIGHT THAT MOVES INTO WESTERN ND
TUESDAY MORNING...THEN MOVING IT EASTWARD ACROSS THE STATE TUESDAY.
AS THE LOW TRAVERSES THE STATE...ANOTHER ROUND OF THUNDERSTORMS
LOOKS APPARENT FOR TUESDAY. SHOULD SEE ANOTHER BREAK IN THE ACTION
FOR LATE TUESDAY NIGHT AND WEDNESDAY MORNING BEFORE THE NEXT IMPULSE
WORKS ITS WAY OVER ND WEDNESDAY NIGHT. ANOTHER MORE VIGOROUS
SHORTWAVE IS THEN POISED TO IMPACT ND LATE THURSDAY.

THERE HAVE BEEN SOME AREAS OF MODEL DERIVED CAPE OF OVER 2000
J/KG...AND WITH SUFFICIENT SUPPORT...THERE COULD BE SOME LOCALLY
STRONG STORMS WITH THE MAIN THREAT BEING LARGE HAIL FOR BOTH THIS
EVENING AND TOMORROW HEAVY RAINFALL IS ALSO A CONCERN THROUGH THE TERM AS
WAVE AFTER WAVE BRINGS MORE RAIN AND THUNDERSTORMS TO THE FORECAST
AREA. FLASH FLOOD GUIDANCE IS ROUND 2 TO 3 INCHES IN MOST
AREAS...AND ALTHOUGH UNLIKELY...THERE IS A CHANCE THAT SOME BASINS
COULD SEE MULTIPLE STORMS AND MEET THIS CRITERIA. WILL KEEP A SHARP
EYE ON RAINFALL AMOUNTS THROUGH THE TERM.

.LONG TERM...FRIDAY THROUGH MONDAY...
AN UPPER LEVEL TROUGH WILL BE DEPARTING THE AREA FRIDAY WITH A CHANCE
OF SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON. THEN A
TRANSITORY UPPER LEVEL RIDGE WILL ARRIVE FRIDAY NIGHT RESULTING IN A
WARM/DRY SATURDAY WITH HIGHS IN THE LOWER 80S. THIS RIDGE WILL ONLY
PROVIDE FOR A TEMPORARY REPRIEVE FROM THE ONGOING THREAT OF SHOWERS
AND THUNDERSTORMS. THE NEXT SHORTWAVE TROUGH WILL MOVE THROUGH
SUNDAY INTO MONDAY WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. TEMPERATURES WILL BE AROUND AVERAGE FOR BOTH THE
HIGHS/LOWS THROUGH THE LONG TERM.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TONIGHT THROUGH TUESDAY WITH HEAVY RAIN POSSIBLE ALONG WITH MVFR
CEILINGS AND VISIBILITIES. THERE MAY ALSO BE PERIODS OF IFR
CONDITIONS IN THE HEAVIER SHOWERS AND THUNDERSTORMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE

&&

HW/BPN/KS
Hazardous weather outlook, Jun 15, 5:33 AM CDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
533 AM CDT MON JUN 15 2009

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
533 AM CDT MON JUN 15 2009 /433 AM MDT MON JUN 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY WITH A GOOD CHANCE OF CONTINUING
STORMS TONIGHT. SOME LOCALES MAY RECEIVE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY WITH A CHANCE OF
THUNDERSTORMS WEDNESDAY AND THURSDAY...AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

In the hours before

Local storm report, Jun 15, 6:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
624 PM CDT MON JUN 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             MOTT                    46.37N 102.33W
06/15/2009  E1.00 INCH       HETTINGER          ND   TRAINED SPOTTER

&&

SWICHE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 4:58 PM CDTSevere Thunderstorm WarningBISEmmons47 min
Jun 15, 5:43 PM CDTSevere Thunderstorm WarningBISEmmons36 min
Jun 15, 6:07 PM CDTSevere Thunderstorm WarningBISHettinger38 min
Jun 15, 6:10 PM CDTSevere Thunderstorm WarningBISBurleigh50 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.